Alert archive / Mississippi / Tornado Warnings in 2013

Tornado Warning 20, NWS Mobile, AL

May 1, 2013George County, Mississippi; Mobile County, Alabama

NWS Mobile, AL issued this tornado warning at May 1, 2013, 5:42 PM CDT for George County, Mississippi; Mobile County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2013, 5:42 PM CDT (22:42 UTC)
Expired
May 1, 2013, 6:30 PM CDT
In force
48 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Mobile County, AL, George County, MS

The radar

The Mobile radar (KMOB), 31 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WFUS54 KMOB 012242
TORMOB
ALC097-MSC039-012330-
/O.NEW.KMOB.TO.W.0020.130501T2242Z-130501T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOBILE AL
542 PM CDT WED MAY 1 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 630 PM CDT

* AT 539 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 12 MILES SOUTH OF LUCEDALE...OR 9 MILES NORTH
  OF WADE...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  U.S. HIGHWAY 98 NEAR THE GEORGE AND MOBILE COUNTY LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
STRONG ROTATION HAS BEEN DETECTED AND A TORNADO MAY ALREADY BE ON THE
GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. TAKE 

&&

LAT...LON 3074 8859 3100 8858 3100 8849 3097 8820
      3073 8845
TIME...MOT...LOC 2241Z 215DEG 17KT 3077 8852

$$
2 follow-up statements
173 
WWUS54 KMOB 012255
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
555 PM CDT WED MAY 1 2013

ALC097-MSC039-012330-
/O.CON.KMOB.TO.W.0020.000000T0000Z-130501T2330Z/
GEORGE MS-MOBILE AL-
555 PM CDT WED MAY 1 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR WESTERN
MOBILE AND EASTERN GEORGE COUNTIES...

AT 555 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED 10 MILES SOUTHEAST OF LUCEDALE...OR 12 MILES NORTH OF
WADE...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  STATE HIGHWAY 612
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
STRONG ROTATION HAS BEEN DETECTED AND A TORNADO MAY ALREADY BE ON THE
GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. IF YOU WAIT TO SEE OR HEAR
IT COMING THEN IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 3074 8859 3100 8858 3100 8849 3097 8820
      3073 8845
TIME...MOT...LOC 2251Z 215DEG 17KT 3081 8849

$$
692 
WWUS54 KMOB 012308
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
608 PM CDT WED MAY 1 2013

ALC097-MSC039-012318-
/O.CAN.KMOB.TO.W.0020.000000T0000Z-130501T2330Z/
GEORGE MS-MOBILE AL-
608 PM CDT WED MAY 1 2013

...THE TORNADO WARNING HAS BEEN CANCELLED FOR WESTERN MOBILE AND
EASTERN GEORGE COUNTIES...

AT 607 PM CDT...THE ROTATION IN THE STORM THAT PROMPTED THE TORNADO 
WARNING FOR WESTERN MOBILE AND EASTERN GEORGE COUNTIES HAS WEAKENED 
CONSIDERABLLY. THUS...THE TORNADO WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

LAT...LON 3074 8859 3100 8858 3100 8849 3097 8820
      3073 8845
TIME...MOT...LOC 2308Z 215DEG 17KT 3088 8844

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at May 1, 3:50 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 1, 3:50 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT WED MAY 1 2013

.SHORT TERM [TONIGHT THROUGH THURSDAY]...A CLOSE UPPER LOW OVER THE
LOWER MISS RIVER VALLEY WILL MEANDER EASTWARD OVER THE NORTHERN GULF
COAST THE FIRST TWO PERIODS OF THE FORECAST. THE CURRENT BANDS OF
PRECIP STREAMING ONSHORE OVER SE MISS/SW-ERN AL ARE EXPECTED TO
SLOWLY SHIFT EAST. MAY NEED TO EXTEND FLASH FLOOD WATCH ISSUED THIS
PACKAGE EASTWARD AS THE SYSTEM PROGRESSES EAST.

FOR THE SPECIFICS OF THE FORECAST...WITH POPS SO HIGH...HAVE
UNDERCUT MOS GUIDANCE FOR TEMPS. HAVE USED THE LATEST 2.5KM GRIDDED
MOS FOR POPS...ADJUSTING AS NEEDED. /16

[THURSDAY NIGHT THROUGH FRIDAY NIGHT]...A SURFACE LOW ASSOCIATED
WITH THE PLAINS SYSTEM OCCLUDES WITH THE UPPER LOW WITH A SURFACE
TROF/COLD FRONT EXTENDING SOUTHEASTWARD TO THE NORTHEASTERN GULF
SURFACE LOW. THE SURFACE TROF/COLD FRONT ADVANCES INTO THE WESTERN
PORTION OF THE FORECAST AREA ON FRIDAY AND CONTINUES SLOWLY EASTWARD
INTO THE EASTERN PORTION OF THE FORECAST AREA FRIDAY NIGHT.
PRECIPITABLE WATER VALUES REMAIN NEAR 1.5-1.8 THROUGH FRIDAY WHICH
IS 150-170 PERCENT OF NORMAL THEN TRENDS TO MORE TYPICAL VALUES OF
1-1.25 INCHES FRIDAY NIGHT AS THE BEST DEEP LAYER MOISTURE SHIFTS
OFF TO THE EAST.  WITH THE ABUNDANT DEEP LAYER MOISTURE AND
PERSISTENT MODERATE ISENTROPIC LIFT ALONG WITH THE FRONTAL BOUNDARY
SLOWLY MOVING INTO THE AREA LATE IN THE PERIOD...THIS WILL KEEP A
WET PATTERN OVER THE FORECAST AREA THROUGH FRIDAY NIGHT.  THERE ALSO
CONTINUES TO BE A POTENTIAL FOR LOCALLY HEAVY RAINS WHICH MAY RESULT
IN MINOR FLOODING ISSUES...ESPECIALLY IN URBAN AND LOW LYING AREAS.
WILL HAVE LIKELY TO CATEGORICAL POPS ACROSS THE AREA ON FRIDAY.
TEMPERATURES WILL BE SEVERAL DEGREES BELOW SEASONABLE LEVELS DURING
THE DAY AND A FEW DEGREES ABOVE NORMAL AT NIGHT...EXCEPT FOR
TRENDING SEVERAL DEGREES BELOW NORMAL OVER THE WESTERN HALF OF THE
AREA FRIDAY NIGHT AS THE FRONT MOVES INTO THE AREA. /22

&&

.LONG TERM (SATURDAY THROUGH TUESDAY)...THE UPPER LOW IS EXPECTED TO
CONTINUE SLOWLY EASTWARD ACROSS THE INTERIOR SOUTHEAST STATES
THROUGH MONDAY PER THE MORE CONSISTENT GFS AND WEAKENING WHILE
EVENTUALLY MOVING TO THE CENTRAL EAST COAST ON TUESDAY.  THE SURFACE
TROF/COLD FRONT MOVES THROUGH THE REMAINDER OF THE EASTERN PORTION
OF THE FORECAST AREA SATURDAY MORNING WITH A SURFACE RIDGE BUILDING
INTO THE AREA THROUGH THE REMAINDER OF THE PERIOD.  WILL HAVE SLIGHT
CHANCE TO CHANCE POPS FOR MUCH OF THE AREA ON SATURDAY TRENDING TO
SLIGHT CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY FOR LINGERING
PRECIPITATION.  DRY CONDITIONS FOLLOW FOR SUNDAY NIGHT THROUGH
TUESDAY.  TEMPERATURES WILL BE AROUND TEN DEGREES BELOW SEASONABLE
LEVELS ON SATURDAY WHICH GRADUALLY MODERATE TO NEAR SEASONABLE
VALUES BY TUESDAY. /29

&&

.AVIATION [01.18Z KMOB/KBFM/KPNS TAF ISSUANCE]...AS AN UPPER SYSTEM
OVER THE LOWER MISS RIVER VALLEY MEANDERS SLOWLY EAST OVER THE
NORTHERN GULF COAST THROUGH THE FORECAST...PERIODS OF SHRA/TSRA WILL
HELP TO KEEP CIGS AT MVFR/IFR LEVELS INTO THURSDAY. /16

&&

.MARINE...AS A CLOSED UPPER LOW OVER THE LOWER MEANDERS EASTWARD
THROUGH THE LATTER HALF OF THE WEEK... THE CURRENT STRONG EASTERLIES
ARE EXPECTED TO SETTLE SOMEWHAT AT TIMES...BUT GENERALLY AM
EXPECTING TO REMAIN STRONG. THE SURFACE FRONT ASSOCIATED WITH THIS
SYSTEM IS EXPECTED TO CROSS THE AREA FRIDAY NIGHT INTO SATURDAY...
WITH MODERATE OFFSHORE FLOW FOLLOWING. GUIDANCE IS INCONSISTENT IN
DEVELOPING A SURFACE LOW OVER THE NORTHEASTERN GULF OF MEX SOUTH OF
THE MARINE FA THROUGH THE LATER...RESULTING IN INCONSISTENT STRENGTH
OF THE WINDS BEHIND THE FRONT AS IT MOVES SOUTHEAST OF THE AREA. THE
STATISTICAL GUIDANCE HAS BEEN PRETTY CONSISTENT IN A MODERATE
OFFSHORE FLOW...SO HAVE WENT THAT WAY FOR THE FORECAST.

THE WINDS OVER THE WEEKEND ARE EXPECTED TO REMAIN OFFSHORE...THOUGH
GUIDANCE IS HINTING AT A SIGNIFICANT WESTERLY COMPONENT AS A FRONT
GETS PUSHED ACROSS THE AREA SUNDAY INTO SUNDAY NIGHT...BUT BY
MONDAY...A MODERATE TO STRONG NW TO NORTHERLY FLOW RETURNS FOR THE
BEGINNING OF THE COMING WEEK. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      65  73  63  74  50 /  90  70  60  70  60
PENSACOLA   66  74  65  75  56 /  90  70  50  60  60
DESTIN      66  75  65  75  63 /  80  70  50  60  60
EVERGREEN   62  75  61  75  52 /  80  60  40  70  70
WAYNESBORO  62  72  62  72  49 /  90  70  60  70  50
CAMDEN      62  75  62  72  52 /  80  60  40  70  70
CRESTVIEW   63  73  62  76  58 /  90  70  50  60  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
     CHOCTAW...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...
     UPPER MOBILE...WASHINGTON...

FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY UNTIL 5 PM FRIDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&
Hazardous weather outlook, May 1, 6:12 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
612 AM CDT WED MAY 1 2013

ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-021115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE-
612 AM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT A FEW
STRONGER STORMS COULD PRODUCE GUSTY WINDS ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
FRIDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD
TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAIN WILL BE LIKELY
WITH THE STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>633-635-650-655-670-675-021115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
612 AM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH TONIGHT. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
WILL BE THE PRIMARY THREATS.

STRONG WINDS OVER THE MARINE AREA WILL CAUSE HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE
FRIDAY INTO SATURDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE
EXPECTED IN THE WAKE OF THE FRONT THROUGH EARLY SUNDAY.

In the hours before

Special weather statement, May 1, 1:50 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CDT WED MAY 1 2013

ALZ061-063-011945-
UPPER MOBILE AL-LOWER MOBILE AL-
150 PM CDT WED MAY 1 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 245 PM CDT...

AT 147 PM CDT...AN INTENSE THUNDERSTORM WAS LOCATED NEAR DAPHNE AND
MOVING NORTHWEST AT 15 MPH TOWARDS THE DOWNTOWN MOBILE AREA.

THIS STORM WAS PRODUCING 45 TO 55 MPH WINDS AND MAY LATER REQUIRE A
SEVERE THUNDERSTORM WARNING.

* LOCATIONS IMPACTED INCLUDE...
  MIDTOWN MOBILE...     DOWNTOWN MOBILE...    SATSUMA...
  SARALAND...           PRICHARD...           I65 AND US 45...
  I65 AND US 43...      I65 AND I165...       I65 AND AL 158...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 21 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 2 AND 23.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Local storm report, May 1, 1:57 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT WED MAY 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             DAPHNE                  30.60N 87.90W
05/01/2013  E1.00 INCH       BALDWIN            AL   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL ON HWY 98 AT WHISPERING
            PINES IN DAPHNE, AL.

&&

GENEJ
Special weather statement, May 1, 2:31 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT WED MAY 1 2013

MSZ075-078-012030-
STONE MS-PERRY MS-
231 PM CDT WED MAY 1 2013

...INTENSE THUNDERSTORMS WILL AFFECT STONE AND SOUTHWESTERN PERRY
COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 330 PM CDT...

AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTH OF
BILOXI...OR 9 MILES EAST OF SAUCIER...AND MOVING NORTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WIGGINS...            PERKINSTON...         MCHENRY...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS BETWEEN 45 AND
55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS
EXPECTED TO PRODUCE LOCALIZED STREET FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS
SHOULD MOVE TO HIGHER GROUND IMMEDIATELY.

&&
Special weather statement, May 1, 3:24 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CDT WED MAY 1 2013

ALZ061-063-MSZ079-012130-
UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS-
324 PM CDT WED MAY 1 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GEORGE COUNTY IN
SOUTHEAST MISSISSIPPI...WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
THROUGH 430 PM CDT...

AT 320 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF GRAND BAY WAS MOVING NORTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WEST CENTRAL MOBILE COUNTY
  RURAL SOUTHEASTERN GEORGE COUNTY

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 2 AND 14.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, May 1, 3:35 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT WED MAY 1 2013

MSZ075-076-078-079-012130-
STONE MS-PERRY MS-GREENE MS-GEORGE MS-
335 PM CDT WED MAY 1 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN STONE...SOUTHERN
PERRY...SOUTHWESTERN GREENE AND WESTERN GEORGE COUNTIES IN SOUTHEAST
MISSISSIPPI...THROUGH 430 PM CDT...

AT 329 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES
NORTHWEST OF VANCLEAVE...AND MOVING NORTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN GEORGE COUNTY
  RURAL SOUTHWESTERN GREENE COUNTY
  RURAL SOUTHERN PERRY COUNTY
  RURAL EASTERN STONE COUNTY

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS FROM 40 TO 50
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS AND FLOOD
WARNINGS ARE IN EFFECT FOR PORTIONS OF THE AREA. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&
Special weather statement, May 1, 5:26 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
526 PM CDT WED MAY 1 2013

MSZ076-079-012315-
GREENE MS-GEORGE MS-
526 PM CDT WED MAY 1 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREENE AND GEORGE
COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 615 PM CDT...

AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 5 MILES SOUTH OF
LUCEDALE...OR 15 MILES NORTH OF WADE...AND MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUCEDALE...BENNDALE...VERNAL.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH...
IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY
HEAVY RAIN.

MOTORISTS SHOULD BE ON THE LOOKOUT FOR PONDING OF WATER AND FLOODING
OF LOW LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROADWAY.

SEEK SAFE SHELTER INDOORS UNTIL THUNDERSTORMS HAVE PASSED.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 12:32 PM CDTAreal Flood AdvisoryMOBGeorge, Perry, Stone6 hr
May 1, 2:21 PM CDTAreal Flood WarningMOBGeorge, Greene, Perry, Stone12 hr
May 1, 3:06 PM CDTFlash Flood WarningMOBGeorge6 hr
May 1, 3:19 PM CDTFlash Flood WatchMOBGeorge, Greene, Perry, Stone, Wayne24 hr
May 1, 4:09 PM CDTFlash Flood WarningMOBStone6 hr
May 1, 6:50 PM CDTFlash Flood WarningMOBGeorge3 hr
May 1, 5:00 AM CDTSmall Craft AdvisoryMOB38 hr
May 1, 12:05 PM CDTSpecial Marine WarningMOB85 min
May 1, 12:12 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile2 hr
May 1, 12:38 PM CDTRip Current StatementMOB35 hr
May 1, 1:29 PM CDTSpecial Marine WarningMOB61 min

Nearby

Tornado Warnings in Mississippi, 2013Tornado Warnings in Alabama, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.